Does Hydromorphone cause Hallucinations?

Last Update May 3, 2016
Hallucinations is a known side effect of Hydromorphone
Disclaimer
Treato found 79 posts discussing Hydromorphone and Hallucinations.
While some patients report that Hydromorphone causes Hallucinations, others say it doesn't.
The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
About Hydromorphone
Hydromorphone, a more common synonym for dihydromorphinone, commonly a hydrochloride (trade names Palladone, 'Dilaudid...
Read on Wikipedia
Satisfaction Score
?
3.7
5 1 25362
Moderately Satisfied
based on 25,362 conversations around the web
Back to all concerns

Does Hydromorphone cause Hallucinations?

content loaded dynamically
Filter by
Filter by
Gender
Role
Age
All
We found 79 discussions
?
Dilaudid ... worst experience of my life!!!
| Jesser858
I went to the ER today. I have two boils on my body, one on my forearm and one on my calf. The doc told me that they had to be surgically opened and inserted with tubes to drain. They gave me two options for pain control during the procedure. Option #1: Have local anesthetic injected into the boil prior to the procedure; Option #2: Be partially sedated while the procedure is performed. Of course I chose option number two after they explained to me that I would be awake and be able to hear and see everything going on but that I would not feel a thing. This was so far from the truth I asked every Dr and Nurse after the procedure if they had ever been partially sedated by Dilaudid. Not to my surprise they all answered "No". I can't blame them for being misinformed but my experience was extremely frightening. I just remember telling the nurse that I could see three of her and after that I slipped into hallucination. My perspective during the procedure was that these people drugged me to control me . That they were part of the big scheme with the government to make people feel like they are sick. I felt like I was trying to escape but couldn't move. I felt like my bed was in constant motion, but they never moved my bed, not once. I felt like I was desperately trying to find "MY" life and no matter how hard I tried these people had me under their control, like I was their Robot. Not too mention the fact that I felt completely paralyzed the whole time. Even when I finally started to come to I was still freaked out and desperately begged for my husband. I just wanted to see his face to know that my hallucination was not real. The room looked 10 times bigger than it actually was and the nurse looked 5 times further away from me than she actually was. When I spoke it sounded to me like I was slurring but when I asked the nurse and my husband later, they said I sounded perfectly normal. I felt out of my mind. I felt like I had been completely mind f****d, like my mind had been raped. Worst experience ever! I never want to feel that way again. Of course the nurses and doctors just laughed it off as I explained my experience. I don't know if it was because they played some sick joke on me or if it was because they had never seen someone hallucinate on Dilaudid before. The thing I am so upset about is that I was never warned that I could possibly hallucinate or feel as though I'm paralyzed. Had I been warned of these side affects before the procedure I would have opted for Option #1 and endured the pain. I will endure astronomical amounts of pain before voluntarily hallucinating in Dilaudid in the future. Thanks a lot for the mind f***.

?
Hallucinations on dilaudid
| Terry
Last summer (2013) I received dilaudid for postoperative pain control after undergoing a thoracotomy (for lung tumor removal) at Southwestern Medical Center in Dallas. I noticed the first unusual effects the next day, when I saw extremely intricate geometric patterns whenever I closed my eyes. Those patterns became more complex, until I was seeing elaborate buildings, outdoor scenes, and cartoonish people and animals when I closed my eyes. The images were unwelcome and very disturbing. I described the experience as "conscious dreaming" to my nurse, who dismissed my complaints. Next I noticed the A/C ceiling register appear to sag and droop toward the floor, as if made of molasses. Again, my nurse dismissed the complaint.
More hallucinations followed and became more complex. My hospital bed faced a wall mirror, and I appeared to see a reflected image of my son-in-law "hiding" behind my bed and holding a large blood pressure dial in his hands, moving it in a circular pattern. I finally concluded that he, plus the rest of the hospital staff, were playing an elaborate prank on me, especially when my doctor and nurse continued to deny any problems ("patients don't usually experience these things, Mr. ..."). A prank seemed the only logical explanation, and I became more and more paranoid as the hallucinations continued, finally accusing my wife and family of colluding with the hospital staff. I became verbally abusive to everyone around me.
Eventually I demanded either to be moved to the psych ward or speak with a pharmacology specialist by phone, and she confirmed that dilaudid could indeed cause hallucinations in rare cases. The drug was withdrawn, and the hallucinations gradually subsided over about a week. I report this nightmare in the hope that hospital staff will not dismiss dilaudid-related complaints of hallucinations but trust their patients and act immediately to discontinue the agent if necessary.

Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.
Treato does not provide medical advice, diagnoses or treatment. Services are ranked based on reviews gathered from around the web and may refer to different aspects of each service (Price, waiting time, general satisfaction, etc.) Treato does not guarantee any specific rate or promotion. In addition, prices for some services provided by the listed Telehealth companies may vary, please check with the Telehealth site for the exact price for the desired service. Treato is not responsible for promotions validity, application of the promotion code varies among the different Telehealth sites (for example during registration flow). It is your responsibility to apply the promotion code. Treato is not responsible for content on external web sites.
Welcome back! Sign in
See what other patients are saying
First time here? Sign up!
See what other patients are saying
Forgot your password?
No problem, we can help.
Back to Signup
Please wait...